Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 28, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 3:50 PM CDT for Walton County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 3:50 PM CDT (20:50 UTC)
Expired
Jul 28, 2021, 4:30 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS82 KTAE 282050
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
350 PM CDT Wed Jul 28 2021
 
FLZ007>009-282130-
Central Walton FL-Holmes FL-North Walton FL-
350 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Samson, or 13 miles southwest of Geneva, moving
southwest at 20 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs, Gaskin,
Alpine Heights, Darlington, Arrant Settlement, De Funiak Spring
Airport, Glendale, Pleasant Ridge, Center Ridge, Knox Hill, Hickory
Hill and New Harmony.

LAT...LON 3087 8639 3100 8630 3099 8624 3099 8596
      3094 8588 3059 8592 3065 8639
TIME...MOT...LOC 2050Z 024DEG 19KT 3095 8607 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:57 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 28, 1:57 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 28 2021

.NEAR TERM [Through Thursday]...

The eastern edge of a deep layer ridge will be advecting eastward
into our region starting tonight, which is expected to impose
northerly to northwesterly across the region at the mid to upper
levels.  This will aid in lowering the PW values across the region
from near 2 inches to the 1.7-1.9 inch range, with those 1.9 inch
values hugging the coastline.  This will predominantly keep
precipitation mostly along the coastline; however, overall, PoPs are
expected to be much lower in general across the region as much of
the upper level forcing has left the region.  Not only will the PoPs
be lower, because of the upper level ridging; however, the main
story for tomorrow, will be that heat indices will be at or near our
advisory level of 108 degrees. This has warranted a heat advisory to
be issued across much of the region, except the extreme eastern
Florida Big Bend counties. Generally speaking, temperatures tomorrow
will climb into the mid to upper 90s across the region with
dewpoints in the mid 70s, which will create heat index values in the
range of 107-109 for tomorrow.  Sensitive parties should spend more
time indoors in air conditioning, and take frequent breaks if
working outdoors. Lows tonight will start out warm with temperatures
in the mid 70s expected to start the day across much of the region.

.SHORT AND LONG TERM [Thursday Night Through Wednesday]...

HOT! HOT! With the potential for dangerous heat! Friday and
Saturday.

Northwest to southeast oriented upper ridge will be in place from
the near term through Saturday night. Very low rain chances
expected through Saturday night which means less clouds and more
heat. This will be the hottest temperatures thus far this year and
perhaps of this year. High temperatures both Friday and Saturday
will soar into the upper 90s with a few locations possible
reaching over the century mark. As dewpoints will remain in the
mid to upper 70s and little chance for mixing, heat indices
(feels-like temperatures) will be well above heat advisory
(108-112F heat indices) and approaching excessive heat warning
(113F+ heat indices). This dangerous heat is expected Friday-
Saturday. Drink plenty of water, wear loose fitting clothing,
check on pets and the elderly and those without air conditioning.
Be mindful of work/rest cycles as well and spend time in shade or
air conditioning and seek medical help if experiencing symptoms
of heat stress/exhaustion.

Rain chances will increase at the beginning of the next work week
as an upper trough swings southward into the southeast US, and
effectively bringing heat indices down below advisory levels.
Highs wont be as high with upper 80s to low 90s beginning Monday.

&&

.AVIATION...
[Through 18Z Thursday]

VFR conditions are expected to prevail throughout the remainder of
the day; however, widespread showers and thunderstorms are
expected to develop/expand in coverage across the region. If these
showers and thunderstorms move over a terminal, MVFR to LIFR
conditions will be possible. Through the early morning hours,
slightly lower CIGs and VSBYS will be possible at ABY and VLD;
however, they should quickly recover to VFR conditions through the
mid morning hours. VFR conditions are expected at all other
terminals through the overnight and morning hours.

&&

.MARINE...

Outside of thunderstorm activity, favorable boating conditions
will continue as light to gentle west to southwest winds hold
through the week. An increase in winds is expected this weekend,
near moderate breeze, putting us near cautionary levels Sunday
into Monday.

&&

.FIRE WEATHER...

Outside of low dispersions, there are minimal fire weather
concerns expected over the next couple of days. With hot
temperatures and the chances of precipitation dropping across the
region; however, interested parties should watch for fuels to dry
out, which may lead to future fire weather concerns if
precipitation doesn't return to the area.

&&

.HYDROLOGY...

A temporary return to typical summertime (or even below-average)
rain chances is on tap beginning on Thursday before widespread
precipitation appears poised to affect us early next week. As far
as rivers are concerned, several remain in action stage in the
Ochlockonee and Suwannee basins, but are mostly cresting or
falling. The exceptions are Rock Bluff, Wilcox, and Manatee
Springs, which are forecast to rise over the next few days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  98  77 /  30  40  10  20  10
Panama City   78  92  79  94  80 /  20  50  20  20  10
Dothan        74  95  75  98  77 /  30  10   0  20   0
Albany        76  96  77 100  78 /  30   0   0  10   0
Valdosta      73  94  74  98  76 /  30  20   0  20   0
Cross City    75  90  75  92  78 /  30  30  20  30  10
Apalachicola  77  89  78  91  80 /  30  50  30  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM EDT /9 AM CDT/ to 7 PM EDT /6 PM CDT/
     Thursday for Calhoun-Central Walton-Coastal Bay-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
     Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
     Jackson-Leon-Liberty-Madison-North Walton-South Walton-
     Washington.

GA...Heat Advisory from 10 AM to 7 PM EDT Thursday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Heat Advisory from 9 AM to 6 PM CDT Thursday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Scholl/KR
LONG TERM...Scholl/KR
AVIATION...Bunker
MARINE...Scholl/KR
FIRE WEATHER...Bunker
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 28, 12:45 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM EDT Wed Jul 28 2021

FLZ015-026-115-127-281830-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
145 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...SOUTH
CENTRAL LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 230 PM
EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Carrabelle, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, Morgan Place, Saint
Teresa, Turkey Point, Mcintyre, Yent Place and Lanark Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8489 3007 8479 2999 8452 2998 8452
      2999 8451 2992 8429 2982 8444 2981 8449
      2977 8452 2972 8459 2969 8465
TIME...MOT...LOC 1745Z 293DEG 15KT 2994 8459

72-BUNKER
Special weather statement, Jul 28, 1:02 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Wed Jul 28 2021

FLZ014-015-026-115-281845-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
202 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...SOUTHWESTERN
LIBERTY AND FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles north of Eastpoint, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach, Buck
Siding, Royal Bluff, High Bluff, Yent Place, Beverly, Green Point,
Sumatra, Howard Creek, Willis Landing, Lanark Village, Creels, Hays
Place, Fort Gadsden and Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 8518 3014 8502 2987 8456 2967 8498
TIME...MOT...LOC 1801Z 296DEG 10KT 2997 8494

72-BUNKER
Special weather statement, Jul 28, 1:26 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
226 PM EDT Wed Jul 28 2021

FLZ012>015-026-112-114-281930-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Coastal Gulf FL-
226 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF...SOUTHEASTERN BAY
AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IN BIG BEND
OF FLORIDA UNTIL 330 PM EDT/230 PM CDT/...

At 226 PM EDT/126 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northwest of Stonemill Creek, or 17 miles
southwest of Blountstown, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Tyndall Air Force Base, Wewahitchka, Honeyville, Abe
Springs, Allanton, Chipola Cutoff, Red Hill, Overstreet, Scotts
Ferry, Youngstown, Davis Beach, Kinard, Willis Landing, Chipola Park,
Wetappo, Dalkeith, Fort Gadsden, Nixon and Sharpstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8547 3041 8510 2991 8493 2997 8552
TIME...MOT...LOC 1826Z 319DEG 14KT 3027 8528

72-BUNKER
Special weather statement, Jul 28, 1:58 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
158 PM CDT Wed Jul 28 2021

FLZ008-010-012-282000-
Central Walton FL-Inland Bay FL-Washington FL-
158 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...EAST CENTRAL
WALTON AND WASHINGTON COUNTIES UNTIL 300 PM CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vernon, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Bradford, Live Oak, Wausau, Ebro, Hinsons Crossroads,
Greenhead, Red Head, Holmes Valley, Millers Ferry, Gilberts Mill,
Porter Lake, Smyrna, Spring Hollow, Sylvania and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8588 3070 8585 3071 8585 3071 8584
      3065 8548 3038 8557 3044 8596
TIME...MOT...LOC 1858Z 321DEG 10KT 3061 8575

72-BUNKER
Special weather statement, Jul 28, 2:31 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
331 PM EDT Wed Jul 28 2021

FLZ010-012>014-112-282030-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Washington FL-
331 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EASTERN
BAY...SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 430 PM EDT/330 PM CDT/...

At 331 PM EDT/231 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northeast of Lynn Haven, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Nixon, Bayhead, Fountain, Singer Road, Beacon Beach, Bay Harbor,
College Station, Saunders, Bayou George, Camp Flowers, Gainer Spring,
Bennett, Youngstown, Cairo and Brannonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8552 3051 8533 2998 8525 3009 8565
TIME...MOT...LOC 1931Z 356DEG 10KT 3035 8543

72-BUNKER
Special weather statement, Jul 28, 3:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM CDT Wed Jul 28 2021

FLZ007>009-282130-
Central Walton FL-Holmes FL-North Walton FL-
350 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Samson, or 13 miles southwest of Geneva, moving
southwest at 20 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs, Gaskin,
Alpine Heights, Darlington, Arrant Settlement, De Funiak Spring
Airport, Glendale, Pleasant Ridge, Center Ridge, Knox Hill, Hickory
Hill and New Harmony.

LAT...LON 3087 8639 3100 8630 3099 8624 3099 8596
      3094 8588 3059 8592 3065 8639
TIME...MOT...LOC 2050Z 024DEG 19KT 3095 8607

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:07 AM CDTSpecial Marine WarningTAE72 min
Jul 28, 12:40 PM CDTSpecial Marine WarningTAE65 min
Jul 28, 12:43 PM CDTSpecial Weather StatementTAEDixie, Lafayette62 min
Jul 28, 12:45 PM CDTSpecial Weather StatementTAEFranklin45 min
Jul 28, 1:02 PM CDTSpecial Weather StatementTAEFranklin43 min
Jul 28, 1:26 PM CDTSpecial Weather StatementTAECalhoun64 min
Jul 28, 1:34 PM CDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more28 hr
Jul 28, 1:37 PM CDTSpecial Marine WarningTAE55 min
Jul 28, 1:58 PM CDTSpecial Weather StatementTAEWashington62 min
Jul 28, 2:31 PM CDTSpecial Weather StatementTAEBay59 min
Jul 28, 4:07 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton16 min
Jul 28, 5:51 PM CDTAreal Flood AdvisoryTAELeon114 min
Jul 28, 6:56 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison34 min
Jul 27, 7:29 PM CDTSpecial Weather StatementTAELowndes46 min
Jul 27, 7:45 PM CDTSevere Thunderstorm WarningTAEBrooks, Lowndes30 min
Jul 28, 4:34 PM CDTSpecial Weather StatementTAEBen Hill, Irwin41 min
Jul 28, 5:14 PM CDTSpecial Weather StatementTAEBerrien, Cook, Irwin, Tift, Turner46 min
Jul 28, 5:21 PM CDTAreal Flood AdvisoryTAEThomas114 min
Jul 28, 5:30 PM CDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier30 min
Jul 28, 5:40 PM CDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Irwin, Tift, Turner50 min
Jul 28, 6:00 PM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes45 min
Jul 28, 6:22 PM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more38 min
Jul 28, 6:44 PM CDTSpecial Weather StatementTAEBaker, Early, Miller46 min
Jul 28, 4:45 PM CDTSpecial Weather StatementTAEHouston45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.